Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 98, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 27, 2017, 4:07 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2017, 4:07 AM EST (09:07 UTC)
- Expired
- Dec 27, 2017, 10:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
221 WHUS71 KCLE 270907 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 407 AM EST Wed Dec 27 2017 LEZ146-271715- /O.EXP.KCLE.SC.Y.0097.000000T0000Z-171227T0900Z/ /O.NEW.KCLE.SC.Y.0098.171227T0907Z-171228T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 407 AM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EST this evening. * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-271015- /O.EXP.KCLE.SC.Y.0097.000000T0000Z-171227T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 407 AM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished allowing waves to subside below 4 feet. Therefore, the small craft advisory has been allowed to expire. $$ LEZ147>149-271715- /O.EXT.KCLE.SC.Y.0097.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 407 AM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
136 WHUS71 KCLE 271441 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 941 AM EST Wed Dec 27 2017 LEZ147>149-272245- /O.CON.KCLE.SC.Y.0097.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 941 AM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146-272245- /O.CON.KCLE.SC.Y.0098.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 941 AM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest 15 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
096 WHUS71 KCLE 272052 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 352 PM EST Wed Dec 27 2017 LEZ147>149-280300- /O.CON.KCLE.SC.Y.0097.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 352 PM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest winds 15 to 20 knots diminishing to 10 to 15 knots. * WAVES...3 to 5 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146-280300- /O.CON.KCLE.SC.Y.0098.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 352 PM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Northwest winds 15 to 20 knots diminishing to 10 to 15 knots. * WAVES...3 to 5 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
646 WHUS71 KCLE 280259 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 959 PM EST Wed Dec 27 2017 LEZ147>149-280400- /O.EXP.KCLE.SC.Y.0097.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 959 PM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves have dropped below small craft advisory criteria and will continue to diminish overnight. $$ LEZ146-280400- /O.EXP.KCLE.SC.Y.0098.000000T0000Z-171228T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 959 PM EST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves have dropped below small craft advisory criteria and will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 3:54 AM EST, 13 minutes earlier.
Area forecast discussion, Dec 27, 3:54 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
354 AM EST Wed Dec 27 2017
.SYNOPSIS...
A large area of high pressure will continue to build east
across the Great Lakes and Ohio valley region today through
Thursday. A weak disturbance will move across the central Great
Lakes Thursday night through Friday.
&&
.NEAR TERM /THROUGH THURSDAY/...
Flow has veered through the overnight hours with the fetch now
from the northwest. As a result the lake effect has transitioned
to a multiband event with a shorter fetch length vs a long
fetch single megaband. This should serve to take snow showers
further inland across northeast OH and northwest PA. While the
snow could still be locally heavy am not expecting hours of
unending intense snow like has been the case over the past
couple days. Will have 2 to 5 inches with local 6 inch amounts
possible, mainly in the higher elevations of Erie county. With
this fetch eastern Cuyahoga county will likely get involved with
a band so continued with a 1 to 3 inch accum there. In northwest
OH skies were clear through the first half of the night but by
morning am anticipating Lake Michigan moisture to move in,
helped by the northwest flow. So Will have a period of mostly
cloudy skies there in the grids. Elsewhere will have partly
cloudy skies. Will continue with snow headlines as they stand.
Windchills in the advisory area are around -10F so will
continue with the windchill advisory through the morning.
For tonight high pressure builds in. Will need to continue snow
showers off the lake in northwest flow but not expecting much as
dry air will be across the area. Thursday expect increasing
clouds as overrunning moisture ahead of a low moving into the
western lakes spreads into the region. Highs today basically 10
to 15 degrees. Highs Thursday in the mid teens.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Arctic plunge continues through this forecast period and beyond.
Warmest day appears it will be on Friday if it is any consolation.
Amplification of the nearly stationary ridge over the west coast of
the lower 48 will support broad troughiness in the eastern lower 48.
This does not bode well for bringing an early end to the
dramatically cold temperatures we have been faced with over the last
few days. Trough in the east will keep pumping arctic air into the
forecast area from Alberta, Canada. A slow moving low pressure
system will push southeast toward the area along with some fairly
good Pacific moisture streaming in from the northwest. The
combination of the low pressure system, moisture in place and cold
temperatures Thursday night will bring a round of snow to the area.
Low pressure and moisture lift out to the east Friday and we should
see another round of lake effect develop on Friday. Initially, flow
will be variable out of the south in the morning Friday and will
then become well aligned out of the west into the lakeshore areas of
northeast Ohio and northwest Pennsylvania. It appears we could see
another prolonged period of lake effect snow into Saturday morning.
Flow is expected to become more northwest setting up multibanded
lake effect Saturday through Saturday night. Mean relative humidity
is expected to diminish with time by Saturday and lake snows will
have to rely on strictly lake moisture. For the rest of the area,
bitterly cold temperatures will continue as highs will start out
Friday in the upper teens to lower 20s dropping to lower to middle
teens for highs by Saturday. Arctic air mass will bring even colder
temperatures to the region by Sunday morning with lows potentially
dropping to between 0 and -5 degrees in the west and 0 and 6 degrees
in the east.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Once again, no relief in sight for the foreseeable future from the
bitter cold temperatures. More arctic air will plunge southeast
into the area during the early part of the New Year. The cold air
will cause high temperatures in the single digits in the west half
of the area Sunday and between 10 and 14 in the east. Even colder
widespread temperatures between -5 degrees and 8 degrees expected
across the area Monday morning. Actually, highs and lows through
Tuesday will be very similar. Overall, lake effect is expected to
continue through this forecast period with a shift back up to the
lake shore areas during the day Tuesday. With cold temperatures in
place and nearly ideal flow expected, more lake effect will continue.
The rest of the forecast area will see the bitter cold conditions
with otherwise fair weather expected.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
High pressure will continue to move into the area overnight
through Wednesday during the day. Will need to watch lake
Michigan moisture but on balance am expecting VFR conditions
at KTOL, KFDY and KMFD. Expect lake Michigan clouds to get into
KTOL however which could provide a period of MVFR. Otherwise
winds have veered to northwest with lake effect now likely to
affect KCLE, KCAK, KYNG in addition to KERI for the day. With
MVFR and periods of IFR expected especially early on. Later this
afternoon and evening drier air will work east into the area as
the high builds in.
&&
.MARINE...
Small craft advisory will remain in effect through 10 PM tonight.
Winds will be from the west northwest and should support waves of at
least 4 feet in the small craft area from Cuyahoga County northeast
up the lakeshore. Otherwise, lake should be fairly quiet through
mid day Friday as winds begin to pick up again from the west. Will
likely need another small craft advisory late in the afternoon
Friday and continue through Saturday night. Winds do diminish to
below small craft criteria for Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Warning until 4 PM EST this afternoon for
OHZ012>014-089.
Wind Chill Advisory until 11 AM EST this morning for OHZ003-
006>011-017>021-027>032-036>038-047.
Winter Weather Advisory until 4 PM EST this afternoon for
OHZ011.
PA...Lake Effect Snow Warning until 4 PM EST this afternoon for
PAZ001>003.
MARINE...Small Craft Advisory until 10 PM EST this evening for
LEZ146>149.
Small Craft Advisory until 4 AM EST early this morning for
LEZ145.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...TK
MARINE...LombardyHazardous weather outlook, Dec 27, 4:01 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 401 AM EST Wed Dec 27 2017 OHZ003-006-008>010-017>021-027>032-036>038-047-280915- Lucas-Wood-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-Summit- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes- Knox- 401 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-089-PAZ001>003-280915- Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 401 AM EST Wed Dec 27 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ022-023-033-280915- Portage-Trumbull-Mahoning- 401 AM EST Wed Dec 27 2017 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-280915- Cuyahoga- 401 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-280915- Ottawa- 401 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-280915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 401 AM EST Wed Dec 27 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:46 PM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Lake | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.